MAUDE Adverse Event Report: SMITHS MEDICAL MD, INC. CADD PCA MODEL 2110 SOLIS; PUMP, INFUSION, PCA

SMITHS MEDICAL MD, INC. CADD PCA MODEL 2110 SOLIS; PUMP, INFUSION, PCA
Model Number 2110
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/04/2022
Type of Reportable Event Malfunction
Event or Problem Description
Pca cartridge alarmed "volume empty", a new 250 ml pca cartridge was hung.Upon removing, the old 250 pca cartridge a large amount of volume remaining was noted and the rn noted that the plastic cover of the cartridge was not completely closed.The rn showed another rn and when looking at it, the cartridge was closed back.Charge rn was updated and pharmacist was notified as well.Technically the pump reported patient received all 250cc of narcotic, but if rn wasted 42cc, the patient only received 208cc on the assumption that pharmacy does not overfill them.The old pca cartridge that had a large volume remaining was given to the pharmacist in a sealed bag.Additionally, the cadd pca pump was sent down to be tested for proper functioning.Follow up: biomed reported the cadd pump passed testing and was placed back in service.Pharmacy reported that they do not overfill the cartridges.They are prepped with the exact amount.
 
Event or Problem Description
This was the second of four events reported of an issue with the smith's medical cadd solis pca pumps with volume infused discrepancies.Pca cartridge alarmed "volume empty", a new 250 ml pca cartridge was hung.Upon removing, the old 250 pca cartridge a large amount of volume remaining was noted and the rn noted that the plastic cover of the cartridge was not completely closed.The rn showed another rn and when looking at it, the cartridge was closed back.Charge rn was updated and pharmacist was notified as well.Technically the pump reported patient received all 250cc of narcotic, but if rn wasted 42cc, the patient only received 208cc on the assumption that pharmacy does not overfill them.(pharmacy reported that they do not overfill the cartridges¿they are prepped with the exact amount.) the old pca cartridge that had a large volume remaining was given to the pharmacist in a sealed bag.Additionally, the cadd pca pump was sent down to be tested for proper functioning.Follow up investigation: biomedical engineering tested cadd pump post event and found no operational issues.Unable to conduct testing with actual pump cassette involved in event due to the contents.Further testing was conducted by biomed and the testing performed did not find any discrepancy in delivery.Biomed was unable to duplicate errors.Unit tested with a 250 ml cassette filled with ringers solution by pharmacy.Ran at 13 ml/hr.Pump ran for approximately 19 hrs and 15 mins and test results indicated unit performed properly.All four events occurred on the same nursing unit.Since the last reported event in january, no similar events with the pump have been reported.During the time these events occurred on the nursing unit, nurses were reminded at their shift huddles that it is not practice to under set the volumes for pcas.

Brand Name
CADD PCA MODEL 2110 SOLIS
Common Device Name
PUMP, INFUSION, PCA
Manufacturer (Section D)
SMITHS MEDICAL MD, INC.
6000 nathan ln n
minneapolis MN 55442
MDR Report Key13306522
Report Number13306522
Device Sequence Number17387822
Product Code MEA
UDI-Device Identifier15019517101041
UDI-Public15019517101041
Combination Product (Y/N)N
Initial Reporter StateMN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/13/2022
Report Date (Section F) 01/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number2110
Device Catalogue Number21-2112-0401-249
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Device Age6 YR
Event Location Hospital
Date Report to Manufacturer01/20/2022
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/20/2022
Supplement Report FDA Received Date01/26/2022
Usage of Device Unknown
Patient Sequence Number1
Patient SexFemale
Date Report Sent to FDA01/13/2022